How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24432
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My dog has really bad rashes all over s body. He is barely

Customer Question

Hi my dog has really bad rashes all over his body. He is barely eating or drinking. I had taken him to the doctor 2 days ago because he was vomitting and had diharea. They gave him antibiotics and nausea Meds. His vomitting has stopped but he still has diharea. His rashes has spread since then and he seems to be getting more weaker.
Note: he is an miniature Australian shepherd and is 2 1/2 years old.
Also I don't know what he ate that got him sick but I think it's more than that. He didn't have rashes or was scratching himself till 3 nights ago.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 year ago.

I'm sorry to hear of this with Rocky. The onset of "rashes" in association with his gastrointestinal distress suggests a cutaneous immune-mediated reaction to a food, drug, vaccination, or chemical exposure. In such cases, treatment should mimic that of other immune-mediated and autoimmune diseases and that implies treatment with an immunosuppressive dose of a steroid such as prednisone. Antibiotics and antiemetics are reasonable for Rocky but his spreading rashes and progressive weakness should prompt your alerting his vet to the need for more intensive therapy involving steroids. Please respond with further questions or concerns if you wish.